MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752630
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a kidney transplant procedure in the kidney performed on (b)(6) 2023.During the procedure, the tail end of the device was fractured.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent was kinked and torn.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent torn, inside the patient.Imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent torn, inside the patient.Imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.Update to block g1 for manufacturer contact person.The returned percuflex plus ureteral stent was analyzed, and a visual and microscopic evaluation noted that the shaft was kinked or bent, one drainage hole was deformed due to the kink or bent and a little torn material in the bladder coil.Additionally, the suture and positioner were not returned.No other problems with the device were noted.The reported event of stent kinked, and stent torn was confirmed.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis performed to the returned device, it is possible to conclude that this problem could be caused by operational factors.Interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the problem, consistently leading to device being kinked or bent and torn consequently, affect the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17857960
Report Number3005099803-2023-05102
Device Sequence Number20367242
Product Code FAD
UDI-Device Identifier08714729041184
UDI-Public08714729041184
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model NumberM0061752630
Device Catalogue Number175-263
Device Lot Number0030009393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight75 KG